Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 91, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 23, 2014, 5:23 PM MDT for Otero County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2014, 5:23 PM MDT (23:23 UTC)
- Expired
- Jun 23, 2014, 6:15 PM MDT
- In force
- 52 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Otero County, CO
The radar
The Pueblo radar (KPUX), 76 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 4:06 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
475
WUUS55 KPUB 232323
SVRPUB
COC089-240015-
/O.NEW.KPUB.SV.W.0091.140623T2323Z-140624T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
523 PM MDT MON JUN 23 2014
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO...
* UNTIL 615 PM MDT
* AT 522 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TIMPAS...OR
12 MILES SOUTHWEST OF LA JUNTA...MOVING NORTH AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD...SWINK...MANZANOLA...CHERAW
AND TIMPAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3777 10356 3778 10384 3811 10398 3811 10341
TIME...MOT...LOC 2322Z 187DEG 25KT 3786 10370
HAIL...1.00IN
WIND...60MPH
$$
LW5 follow-up statements
710
WWUS55 KPUB 232332
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
532 PM MDT MON JUN 23 2014
COC089-240015-
/O.CON.KPUB.SV.W.0091.000000T0000Z-140624T0015Z/
OTERO CO-
532 PM MDT MON JUN 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR CENTRAL OTERO COUNTY...
AT 532 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TIMPAS...OR 10
MILES SOUTHWEST OF LA JUNTA...MOVING NORTH AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD...SWINK...MANZANOLA...CHERAW
AND TIMPAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3777 10356 3778 10384 3811 10398 3811 10341
TIME...MOT...LOC 2332Z 189DEG 14KT 3788 10369
HAIL...1.00IN
WIND...60MPH
$$
MOORE578
WWUS55 KPUB 232343
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
543 PM MDT MON JUN 23 2014
COC089-240015-
/O.CON.KPUB.SV.W.0091.000000T0000Z-140624T0015Z/
OTERO CO-
543 PM MDT MON JUN 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR CENTRAL OTERO COUNTY...
AT 542 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF TIMPAS...OR 9 MILES SOUTHWEST OF LA JUNTA...MOVING NORTH AT 15
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD...SWINK...MANZANOLA...CHERAW
AND TIMPAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3777 10356 3778 10384 3811 10398 3811 10341
TIME...MOT...LOC 2342Z 185DEG 13KT 3791 10369
HAIL...1.00IN
WIND...60MPH
$$
MOORE186
WWUS55 KPUB 232356
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
556 PM MDT MON JUN 23 2014
COC089-240015-
/O.CON.KPUB.SV.W.0091.000000T0000Z-140624T0015Z/
OTERO CO-
556 PM MDT MON JUN 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR CENTRAL OTERO COUNTY...
AT 556 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWINK...OR 7
MILES WEST OF LA JUNTA...MOVING NORTH AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD...SWINK...MANZANOLA...CHERAW
AND TIMPAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3777 10356 3778 10384 3811 10398 3811 10341
TIME...MOT...LOC 2356Z 186DEG 16KT 3797 10368
HAIL...1.00IN
WIND...60MPH
$$
MOORE296
WWUS55 KPUB 240002
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
602 PM MDT MON JUN 23 2014
COC089-240015-
/O.CON.KPUB.SV.W.0091.000000T0000Z-140624T0015Z/
OTERO CO-
602 PM MDT MON JUN 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR CENTRAL OTERO COUNTY...
AT 602 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWINK...OR 7
MILES WEST OF LA JUNTA...MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD...SWINK...MANZANOLA AND
CHERAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3783 10353 3784 10383 3811 10391 3811 10341
TIME...MOT...LOC 0002Z 202DEG 18KT 3795 10367
HAIL...1.00IN
WIND...60MPH
$$
KAM456
WWUS55 KPUB 240014
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
614 PM MDT MON JUN 23 2014
COC089-240024-
/O.EXP.KPUB.SV.W.0091.000000T0000Z-140624T0015Z/
OTERO CO-
614 PM MDT MON JUN 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OTERO COUNTY WILL
EXPIRE AT 615 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY AFTERNOON FOR SOUTHEAST COLORADO.
LAT...LON 3783 10353 3784 10383 3811 10391 3811 10341
TIME...MOT...LOC 0010Z 187DEG 25KT 3795 10367
$$
KAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:19 PM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 23, 4:19 PM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 419 PM MDT MON JUN 23 2014 .UPDATE... ISSUED AT 412 PM MDT MON JUN 23 2014 UPDATED FOR SEVERE THUNDERSTORM WATCH 351...FOR ALL OF THE SOUTHEAST PLAINS COUNTIES...EAST OF THE MOUNTAINS...THROUGH 11 PM. ATMOSPHERE SLOW TO TURN OVER THIS AFTERNOON DUE TO LASTING EFFECTS OF MCS COLD POOL FROM YESTERDAY...BUT STARTING TO OVERTURN NOW. SHOULD SEE CONTINUED DEVELOPMENT THROUGH THE EVENING. PRIMARY THREATS OF 1" HAIL AND WINDS IN EXCESS OF 60 MPH. ALSO...HEAVY RAIN THREAT...ESPECIALLY ON BURN SCARS. LW && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 340 PM MDT MON JUN 23 2014 ..LARGE HAIL...STRONG WINDS...HEAVY RAIN POSSIBLE THIS EVENING... SO FAR...I THINK THE EFFECTS OF YESTERDAY'S MCS COLD POOL ACROSS THE PLAINS HAVE INHIBITED BOTH THE PRODUCTION AND INTENSITY OF THE STORMS WE'VE SEEN SO FAR TODAY. ALSO...THE UPPER SHORTWAVE COMING ACROSS DOESN'T LOOK QUITE AS VIGOROUS AS THE ONE THAT MOVED ACROSS YESTERDAY...IN TERMS OF BOTH THE LIFT AND SHEAR IT IS PROVIDING. SO...THIS COMBINATION OF FACTORS APPEARS TO BE HOLDING THINGS BACK SO FAR TODAY. THAT BEING SAID...WE'RE NOT OUT OF THE WOODS YET. CONVECTION MOVING ALONG THE ARKANSAS RIVER THROUGH EASTERN FREMONT COUNTY IS STILL LOOKING PRETTY HEALTHY AND SHOULD FLAIR UP MORE AS IT INTERACTS WITH OUTFLOW FROM THE EL PASO COUNTY STORMS EARLIER AND GOOD SURFACE MOISTURE ON THE PLAINS. ALSO...NOTICING SOME STORMS GOING UP ALONG THE SOUTHERN FOOTHILLS...SOUTH OF PUEBLO...WHERE IT'S A BIT WARMER THAN OTHER AREAS. IF THESE AREAS OF CONVECTION SURVIVE THEY COULD PROVIDE ENOUGH PERTURBATION TO GET THINGS GOING FARTHER EAST ACROSS THE PLAINS IN THE MORE MOISTURE-RICH AIR. EL PASO COUNTY MAY NOT BE DONE YET EITHER. THERE IS STILL ANOTHER ROUND OF LIFT COMING ACROSS WITH THE UPPER SHORTWAVE AS INDICATED BY RADAR AND SATELLITE. WITH SEVERAL MORE HOURS OF HEATING YET TO COME ON ABOUT THE 3RD LONGEST DAY OF THE YEAR...THIS NEXT ROUND OF LIFT COULD SEND ANOTHER WAVE OF CONVECTION THROUGH. SO...NEED TO REMAIN IN WAITING FOR A WHILE LONGER. AS THE DISTURBANCE CONTINUES TO TRACK ACROSS COLORADO THIS EVENING...IT WILL ONLY INTERACT WITH LOW AMOUNTS OF SURFACE MOISTURE OVER THE MOUNTAINS AND WEST...BUT WILL ENCOUNTER VERY GOOD SURFACE MOISTURE ACROSS THE PLAINS. THIS WILL RESULT IN STORMS GAINING STRENGTH AND TRIGGERING MORE STORMS AS OUTFLOW BOUNDARIES PERTURB THE ATMOSPHERE. THROUGH THE REMAINDER OF THE AFTERNOON THROUGH THE EVENING...THEN...MULTIPLE CELL MERGERS SHOULD EVENTUALLY EVOLVE INTO AN MCS STRUCTURE. INITIAL THREATS WITH CONVECTION THIS AFTERNOON WILL INCLUDE 1 INCH DIAMETER HAIL...WIND GUSTS TO 60 MPH AND LOCALLY HEAVY RAIN. AS THE AFTERNOON PROGRESSES INTO THE EVENING...THREATS WILL MORPH INTO A MORE WIDESPREAD HEAVY RAIN AND WIND THREAT...WITH LESS OF A HAIL THREAT. ONCE THE CELLS MERGE INTO A LARGER SCALE CONVECTIVE MASS...THE EASTWARD PROGRESSION OF THINGS MAY BE RATHER SLOW THROUGH THE EVENING...POSSIBLY PERSISTING ACROSS THE FAR EASTERN PLAINS UNTIL AROUND MIDNIGHT. ONCE AGAIN...THE WESTERN MOUNTAINS AND VALLEYS LIKELY WON'T HAVE AS GOOD OF SUCCESS IN THE PRECIPITATION DEPARTMENT. DUE THE LACK OF GOOD SURFACE MOISTURE...MOSTLY JUST SPOTTY LIGHT PRECIPITATION AMOUNTS. FOR TUESDAY...WE COULD DO IT AGAIN...ALTHOUGH SOME OF THE LATEST MODEL RUNS ARE TRENDING FARTHER NORTH AND EAST WITH THE BULK OF THE CONVECTION...FAVORING THE PALMER DIVIDE AND FAR EASTERN PLAINS. WE WILL SEE. ATMOSPHERE WILL STILL BE QUITE MOIST WITH LIGHT UPSLOPE WINDS ACROSS THE PLAINS. SHOULD BE ENOUGH HEATING TO TRIGGER STORMS IN A LOT OF AREAS...EVEN IF THE MORE WIDESPREAD STUFF IS FARTHER NORTH AND EAST. LW .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 340 PM MDT MON JUN 23 2014 ACTIVE METEOROLOGICAL CONDITIONS EXPECTED TO CONTINUE AT TIMES INTO WEDNESDAY NIGHT WITH A DRIER AND WARMER METEOROLOGICAL REGIME DEVELOPING OVER THE FORECAST DISTRICT FROM THURSDAY INTO EARLY NEXT WEEK. CONTINUED AVAILABLE DEEPER ATMOSPHERIC MOISTURE LEVELS IN COMBINATION WITH FAVORABLE DEEP LAYER SHEARS AND UPPER DISTURBANCES WILL BE CAPABLE OF PRODUCING ANOTHER COUPLE ROUNDS OF ACTIVE WEATHER(INCLUDING THE POTENTIAL FOR STRONG TO SEVERE STORMS AND LOCALLY HEAVY RAIN)...ESPECIALLY FROM LATE TUESDAY INTO TUESDAY NIGHT AND THEN AGAIN FROM LATE WEDNESDAY INTO WEDNESDAY NIGHT...PRIMARILY OVER EASTERN SECTIONS. THEN...A DRIER AND WARMER PATTERN IS EXPECTED TO DEVELOP OVER SOUTHERN COLORADO FROM THURSDAY INTO NEXT MONDAY AS INITIAL ZONAL UPPER FLOW IS REPLACED BY UPPER RIDGING BY EARLY NEXT WEEK. ABOVE SEASONAL LATE JUNE TEMPERATURES ARE ANTICIPATED FROM THURSDAY INTO EARLY NEXT WEEK WITH EVEN THE CENTURY MARK BEING CHALLENGED AT TIMES DURING THE TIME-FRAME...ESPECIALLY OVER PORTIONS OF THE SOUTHEASTERN COLORADO PLAINS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 340 PM MDT MON JUN 23 2014 MAIN CONCERNS THIS EVENING WILL BE THE POTENTIAL FOR STRONG THUNDERSTORMS AT KCOS AND KPUB...AND THE POSSIBILITY OF MVFR STRATUS AGAIN TUE MORNING. ACCORDING TO THE LATEST HIGH RESOLUTION MODELS...THE GREATEST THREAT OF STRONG STORMS AT THE TERMINALS WILL BE THROUGH ABOUT 02Z AT KCOS AND ABOUT 01Z AT KPUB. STRONGEST STORMS COULD HAVE WIND GUSTS OVER 60 MPH AND HAIL TO QUARTER SIZE. ANY OVERNIGHT STRATUS WILL LIKELY DEVELOP AFTER 06Z TONIGHT AND SHOULD MIX OUT AGAIN BY MORNING. ANOTHER ROUND OF STRONG TO SEVERE STORMS WILL BE POSSIBLE TUE AFTERNOON. LW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...LW
Hazardous weather outlook, Jun 23, 12:00 PM MDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1200 PM MDT MON JUN 23 2014 COZ058>089-093>099-241800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1200 PM MDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER ROUND OF STRONG TO SEVERE STORMS IS EXPECTED THIS AFTERNOON. ALL STORMS TODAY WILL BE CAPABLE OF PRODUCING HAIL AND GUSTY WINDS IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTING. EAST OF INTERSTATE 25...A FEW STORMS LATE THIS AFTERNOON THROUGH EARLY EVENING WILL LIKELY TURN SEVERE...AND BE CAPABLE OF PRODUCING HAIL TO TWO INCHES DIAMETER AND WIND GUSTS TO 70 MPH. A TORNADO OR TWO COULD ALSO OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW SEVERE THUNDERSTORMS ARE ANTICIPATED TUESDAY WITH THE MAIN THREATS BEING LARGE HAIL AND STRONG WINDS. STORMS SHOULD DEVELOP OVER THE EASTERN MOUNTAINS BY EARLY AFTERNOON...AND MOVE ONTO THE EASTERN PLAINS. THE GREATEST POTENTIAL FOR SEVERE STORMS WILL BE ALONG THE INTERSTATE 25 CORRIDOR AND EASTWARD. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS. ENOUGH MOISTURE WILL LINGER OVER EL PASO COUNTY FOR THE THREAT OF LOCALLY HEAVY RAIN OVER THE WALDO CANYON BURN SCAR. ON WEDNESDAY...LOW LEVEL MOISTURE WILL REMAIN OVER THE EASTERN PLAINS AND INTERSTATE 25 CORRIDOR. WITH LIGHT WINDS ALOFT...THERE IS A DECREASED THREAT FOR LARGE HAIL AND STRONG WINDS. HOWEVER...STORMS WILL MOVE SLOWLY...AND THERE IS A THREAT FOR LOCALLY HEAVY RAIN WITH THE POTENTIAL FOR LOCALLY HEAVY RAIN OVER THE WALDO CANYON BURN SCAR. STARTING THURSDAY...MOISTURE WILL DECREASE AND THERE WILL ONLY BE ISOLATED THUNDERSTORMS OVER THE REGION. THE MAIN THREATS FROM ANY THUNDERSTORMS WILL BE LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER ALL OF SOUTHEAST COLORADO THIS AFTERNOON AND EVENING. 50/50
In the hours before
Special weather statement, Jun 23, 3:39 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
339 PM MDT MON JUN 23 2014
COZ094-232215-
EASTERN LAS ANIMAS COUNTY CO-
339 PM MDT MON JUN 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 415 PM MDT...
AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BRANSON...OR 19 MILES NORTH OF DES MOINES...
MOVING EAST AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL LAS
ANIMAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3702 10387 3712 10386 3717 10366 3718 10359
3718 10358 3700 10357 3700 10386
TIME...MOT...LOC 2139Z 267DEG 8KT 3704 10378
MOORESpecial weather statement, Jun 23, 3:52 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 352 PM MDT MON JUN 23 2014 COZ079-083-086-232215- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- 352 PM MDT MON JUN 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PUEBLO AND SOUTHEASTERN FREMONT COUNTIES UNTIL 415 PM MDT... AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF PUEBLO RESERVOIR...OR 17 MILES WEST OF PUEBLO...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... PUEBLO RESERVOIR AROUND 415 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. IF ON OR NEAR THE PUEBLO RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 3814 10502 3831 10497 3833 10470 3809 10476 TIME...MOT...LOC 2151Z 270DEG 15KT 3824 10493 MOORE
Special weather statement, Jun 23, 4:16 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
416 PM MDT MON JUN 23 2014
COZ081-084-085-232245-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
416 PM MDT MON JUN 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND WEST
CENTRAL EL PASO COUNTIES UNTIL 445 PM MDT...
AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CRYSTOLA...OR 13 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING SOUTHEAST AT 20 MPH.
RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES
FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...GREEN MOUNTAIN FALLS...
CHIPITA PARK...CASCADE AND CRYSTOLA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY AFTERNOON FOR SOUTHEAST COLORADO.
LAT...LON 3893 10504 3902 10498 3898 10489 3892 10482
3885 10492
TIME...MOT...LOC 2216Z 301DEG 19KT 3895 10502
KAMSpecial weather statement, Jun 23, 4:32 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 432 PM MDT MON JUN 23 2014 COZ093-094-232330- LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO- 432 PM MDT MON JUN 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAS ANIMAS AND SOUTHEASTERN OTERO COUNTIES UNTIL 530 PM MDT... AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES EAST OF DELHI...OR 31 MILES SOUTHWEST OF LA JUNTA...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH VERY HEAVY RAINFALL AND LIGHTNING. LOCATIONS IMPACTED INCLUDE... TIMPAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY AFTERNOON FOR SOUTHEAST COLORADO. LAT...LON 3746 10378 3757 10397 3790 10382 3767 10342 TIME...MOT...LOC 2231Z 216DEG 20KT 3758 10382 LW
Special weather statement, Jun 23, 4:44 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 444 PM MDT MON JUN 23 2014 COZ079-080-086-087-232315- WET MOUNTAINS ABOVE 10000 FT CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- 444 PM MDT MON JUN 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HUERFANO AND SOUTHWESTERN PUEBLO COUNTIES UNTIL 515 PM MDT... AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF SALT CREEK TO 9 MILES EAST OF GREENHORN MOUNTAIN...AND MOVING EAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL HUERFANO AND SOUTHWESTERN PUEBLO COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...COLORADO CITY AND RYE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY AFTERNOON FOR SOUTHEAST COLORADO. LAT...LON 3803 10432 3785 10470 3788 10501 3805 10466 TIME...MOT...LOC 2243Z 273DEG 14KT 3801 10466 3792 10485 MOORE
Special weather statement, Jun 23, 5:07 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 507 PM MDT MON JUN 23 2014 COZ093-240000- LA JUNTA VICINITY/OTERO COUNTY CO- 507 PM MDT MON JUN 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OTERO COUNTY UNTIL 600 PM MDT... AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TIMPAS...OR 16 MILES SOUTHWEST OF LA JUNTA...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LA JUNTA...NORTH LA JUNTA...ROCKY FORD...SWINK AND TIMPAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL MAY ALSO BE OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY AFTERNOON FOR SOUTHEAST COLORADO. LAT...LON 3765 10367 3771 10385 3811 10376 3801 10341 TIME...MOT...LOC 2305Z 204DEG 29KT 3778 10370 LW
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:02 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 58 min |
| Jun 22, 6:18 PM MDT | Special Weather Statement | PUB | Prowers | 27 min |
| Jun 22, 6:30 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 60 min |
| Jun 22, 6:42 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas, Prowers | 36 min |
| Jun 22, 7:24 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 31 min |
| Jun 23, 1:03 PM MDT | Special Weather Statement | PUB | Teller | 27 min |
| Jun 23, 1:30 PM MDT | Special Weather Statement | PUB | El Paso | 45 min |
| Jun 23, 1:36 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| Jun 23, 3:32 PM MDT | Special Weather Statement | PUB | Pueblo | 28 min |
| Jun 23, 3:39 PM MDT | Special Weather Statement | PUB | Las Animas | 36 min |
| Jun 23, 3:52 PM MDT | Special Weather Statement | PUB | Pueblo | 23 min |
| Jun 23, 4:12 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 27 min |
| Jun 23, 4:16 PM MDT | Special Weather Statement | PUB | Teller | 29 min |
| Jun 23, 4:32 PM MDT | Special Weather Statement | PUB | Otero | 58 min |
| Jun 23, 4:44 PM MDT | Special Weather Statement | PUB | Pueblo | 31 min |
| Jun 23, 5:07 PM MDT | Special Weather Statement | PUB | Otero | 53 min |
| Jun 23, 5:28 PM MDT | Special Weather Statement | PUB | Pueblo | 32 min |
| Jun 23, 5:59 PM MDT | Special Weather Statement | PUB | Otero | 31 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.